Pennsylvania, 2012Hail and Damaging Winds in Pennsylvania, September 7, 2012
September 7, 2012 · NWS PHI · 3 events in 1 county or zone
A couple of strong to locally severe thunderstorms that started near a stationary frontal boundary in northern Pennsylvania reached Berks County before dissipating during the early morning on the 7th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A couple of strong to locally severe thunderstorms that started near a stationary frontal boundary in northern Pennsylvania reached Berks County before dissipating during the early morning on the 7th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Sep 7, 12:18 AM EST, 2 hours 26 minutes earlier.
Area forecast discussion, Sep 7, 12:18 AM EST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
118 AM EDT FRI SEP 7 2012
.SYNOPSIS...
WEAK HIGH PRESSURE COVERS MOST OF THE REGION TONIGHT. AN AREA OF
LOW PRESSURE WILL DEVELOP IN THE OHIO VALLEY FRIDAY AND MOVE INTO
THE GREAT LAKES SATURDAY AS IT STRENGTHENS. THIS WILL PULL A WARM
FRONT NORTH OF OUR AREA SATURDAY, THEN A STRONG COLD FRONT WILL
SWEEP ACROSS OUR REGION LATE SATURDAY NIGHT AND EARLY SUNDAY
MORNING. AN EXPANSIVE AREA OF HIGH PRESSURE THEN BUILDS INTO OUR
REGION MONDAY INTO WEDNESDAY, BEFORE SETTLING TO OUR SOUTH. THE
NEXT COLD FRONT IS FORECAST TO APPROACH ON THURSDAY.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
OF THE 00Z MODEL RUNS WE HAVE SEEN SO FAR, THE GFS BY FAR HAS THE
GREATEST CLUE AS TO WHAT IS CURRENTLY OCCURRING IN CENTRAL PA.
NO BIG CHANGES WITH THIS ESTF. WE UPPED THE POPS NEAR THE BGM AND
CTP BORDER FOR THE TSRA CLUSTER. THE ONE CELL WE WARNED ON WAS
SUPERCELLULAR AT A TIME AND WAS INGESTING/MERGING WEAKER CELLS.
WITHOUT NEW CELLS TO FEED INTO IT AND ALSO GIVEN THE TIME OF NGT,
THEY ARE OVERALL WEAKENING AS ENTERING CARBON COUNTY. GREATEST
RISK FOR SEVERE WOULD SEEM LIMITED TOWARD THE LUZERNE/SCHUYLKILL
BORDER.
FOG CONTINUES TO BE POTENTIAL PROBLEM OF THE NIGHT. LIGHT
WIND...CLEARING SKIES IN THE WAKE OF THE SHOWERS/SPRINKLES EARLIER
TODAY AND DEWPOINTS IN THE UPPER 60S TO AROUND 70 IN WHAT SHOULD
BE A MOSTLY CLEAR - NO WIND NIGHT WITH WEAK HIGH PRES IN PA SPELLS
TROUBLE.
GEOCAT SATELLITE AND SREF PROBS ARE NOT INDICATING MUCH FOG/LOW
CIG CHANCE AND MOST OF THE MET AND MAVMOS GUIDANCE IS NOT INTERESTED
IN FOG/LOW CIGS...YET THE MASS FIELDS OF BL AND SFC RH SEEM TO BE
MORE PLAUSIBLE. FOG HAS SO FAR BEEN SLOW TO FORM.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SATURDAY/...
PATCHY FOG SHOULD BURN OFF FAIRLY QUICKLY...BY 14Z. A LIGHT SOUTH
TO SOUTHWEST FLOW IN THE 5 TO 10 MPH RANGE IS EXPECTED TO DEVELOP.
MOST OF THE DAY SHOULD BE PRECIPITATION-FREE, BUT A SLIGHT CHANCE
OF SHOWERS/THUNDERSTORMS WERE KEPT IN THE WEATHER GRIDS IN THE
AFTN HOURS IN THE NORTHERN PORTIONS OF THE CWA AS THE NEXT FRONT
APPROACHES. ABOVE NORMAL HIGH TEMPERATURES...GENERALLY IN THE MID
TO UPPER 80S...ARE EXPECTED UNDER MOSTLY SUNNY SKIES. A SEA BREEZE
IS EXPECTED ALONG THE COAST...AND ALONG THE DELAWARE BAY. WITH
HURRICANE LESLIE STILL OUT OVER THE ATLANTIC...SWELLS ALONG THE
COAST WILL CONTINUE TO POSE A RISK FOR RIP CURRENTS.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
THE OVERALL SYNOPTIC SETUP IS COMPRISED OF A ZONAL FLOW
TRANSITIONING TO A SHARPENING UPPER-LEVEL TROUGH, HOWEVER WITH A
PROGRESSIVE UPPER AIR PATTERN THIS TROUGH LIFTS OUT AND ALLOWS HIGH
PRESSURE TO ARRIVE FOR NEXT WEEK. THE AMPLIFICATION OF THE
UPPER-LEVEL TROUGH LOOKS TO NOT CLOSE OFF AS THE SHORT WAVE TIMING
DOES NOT ALLOW FOR THE ENERGY TO DIG FAR ENOUGH SOUTH. AS THIS
AMPLIFICATION OCCURS, A SURFACE LOW DEVELOPS ACROSS THE OHIO AND
TENNESSEE VALLEYS LATER FRIDAY THEN MOVES NORTHEASTWARD. THIS LOOKS
TO TURN OUR WEATHER ACTIVE FOR A PORTION OF THE WEEKEND BEFORE
DRYING ARRIVES STARTING SUNDAY. THE FIRST HALF OF NEXT WEEK LOOKS
MUCH COOLER AND DRIER AS AIR/FLOW IS DIRECTED DOWN FROM CANADA.
OTHERWISE, TROPICAL CYCLONE LESLIE LOOKS TO TRACK WELL EAST OF THE
EAST COAST OF THE U.S. SUNDAY AND MONDAY. WE WENT WITH A MODEL BLEND
THROUGH SUNDAY, THEN HPC GUIDANCE THEREAFTER ALTHOUGH SOME TWEAKS
WERE MADE BASED ON ADDITIONAL COLLABORATION. HPC WENT WITH A BLEND
OF THE DETERMINISTIC ECMWF AND ECMWF ENSEMBLE MEAN.
FOR FRIDAY NIGHT, AS A TROUGH AMPLIFIES WELL TO OUR WEST A WEAK
FRONT OR WIND SHIFT SHOULD BE STALLING NEAR THE DELMARVA. THERE DOES
NOT APPEAR TO BE A WEALTH OF MOISTURE OR FOCUS FOR CONVECTION WITH
THIS BOUNDARY AS IT SETTLES SOUTHWARD, THEREFORE ANY CONVECTION THAT
DEVELOPED DURING THE DAY SHOULD DISSIPATE IN THE EVENING. THE
BOUNDARY THOUGH MAY BECOME A WARM FRONT DURING THE OVERNIGHT AS WAA
GETS UNDERWAY ON THE EAST SIDE OF AN AMPLIFYING UPPER-LEVEL TROUGH.
A SOUTHERLY FLOW ALLOWING FOR INCREASING MOISTURE MAY RESULT IN SOME
LOW CLOUDS AND/OR FOG DEVELOPING LATE.
FOR SATURDAY THROUGH SUNDAY, A SHARPENING UPPER-LEVEL TROUGH WILL BE
ARRIVING FROM THE WEST SATURDAY. THIS FEATURE WAS FORECAST TO CLOSE
OFF AS IT ARRIVES, HOWEVER THE MAIN SHORT WAVE TIMING IS SUCH TO NOT
ALLOW THIS TO HAPPEN AND THE MODEL GUIDANCE CONTINUES TO FAVOR THIS
SCENARIO. AS A RESULT, THE AMPLIFYING TROUGH BECOMES MORE
PROGRESSIVE. THE SHARPNESS OF THE TROUGH WILL HELP TO INDUCE A
SURFACE LOW IN THE OHIO VALLEY WHICH THEN TRACKS TO THE NORTHEAST
DURING SATURDAY. THIS SURFACE LOW WILL STRENGTHEN AS IT TRACKS INTO
SOUTHEASTERN CANADA. A DECENT AMOUNT OF INCREASING ASCENT ARRIVING
FROM THE WEST WILL RESULT IN SHOWERS AND EVEN THUNDERSTORMS
DEVELOPING FROM WEST TO EAST. THE TIMING ON SATURDAY MAY BE SLOW
ENOUGH DEPENDING ON HOW SHARP THE UPPER-LEVEL TROUGH GETS. OVERALL,
THE MORE WIDESPREAD ACTIVITY SHOULD ARRIVE IN THE AFTERNOON AND
ESPECIALLY AT NIGHT FROM WEST TO EAST AND THIS IS REFLECTED IN THE
POP GRIDS.
THE ENTIRE SYSTEM MOVES THROUGH DURING SATURDAY NIGHT. A PLUME OF
HIGHER PW VALUES NEAR 2.0 INCHES IS FORECAST TO MOVE ACROSS OUR AREA
LATE IN THE DAY SATURDAY AND AT NIGHT. THIS MAY RESULT IN SOME
LOCALLY HEAVY RAINFALL. THE AMPLIFYING UPPER-LEVEL TROUGH ARRIVING
AND A STRONG COLD FRONT WILL FAVOR INCREASING LIFT AND FRONTOGENETIC
FORCING. AS ENOUGH INSTABILITY OCCURS, IT APPEARS THAT BANDS OF
SHOWERS AND HEAVIER THUNDERSTORMS WILL OCCUR. ANY ROBUST STORMS MAY
BE LOCALLY STRONG ESPECIALLY IF THEY CAN SUSTAIN THEMSELVES AND GET
GOING EARLY ENOUGH, ALTHOUGH THE SEVERE THREAT WILL ULTIMATELY BE
DRIVEN BY THE AMOUNT OF INSTABILITY. THE UPPER-LEVEL FLOW LOOKS TO
PARALLEL THE FRONT FOR A TIME, THEREFORE LINES OF CONVECTION COULD
PRODUCE LOCALLY GUSTY WINDS. THIS SYSTEM LOOKS TO STEADILY MOVE
EASTWARD AND SHOULD BE EAST OF OUR AREA AT 12Z SUNDAY. THE MODEL
CONSENSUS SUPPORTS THIS, ALTHOUGH THE UKMET IS A LITTLE SLOWER.
BASED ON THE CONSENSUS, WE SIGNIFICANTLY LOWERED THE POPS ON SUNDAY.
THE CYCLONIC FLOW ON SUNDAY ALONG WITH THE ARRIVAL OF THE TROUGH
AXIS MAY TRY TO PRODUCE SOME SHOWERS ACROSS THE NORTH ALONG WITH
MORE CLOUDS. FOR NOW, WE OPTED TO GO WITH A DRY FORECAST WITH THE
MAIN SHOWER ACTIVITY POSSIBLY BEING CONFINED CLOSER TO THE EASTERN
GREAT LAKES.
FOR MONDAY THROUGH WEDNESDAY, THE UPPER-LEVEL TROUGH TENDS TO LIFT
OUT DURING THIS TIME FRAME ALLOWING HIGH PRESSURE TO EVENTUALLY
SETTLE RIGHT OVER OUR REGION. THIS SURFACE HIGH MAY THEN BEGIN
SHIFTING TO OUR SOUTH AND EAST LATE WEDNESDAY WITH THE POTENTIAL
FOR A WARM FRONT ORGANIZING WELL TO OUR WEST. DUE TO A NORTHERLY
FLOW AND A COOLER AIRMASS, TEMPERATURES WILL BE ON THE LOWER SIDE
ALONG WITH DEW POINTS MAINLY IN THE 40S AND 50S.
FOR THURSDAY, HIGH PRESSURE SETTLES TO OUR SOUTH AS A BUILDING
UPPER-LEVEL RIDGE SHIFTS EAST. THIS MAY ALLOW A WEAK WARM FRONT TO
LIFT NORTH OF THE AREA, THEN A COLD FRONT LOOKS TO APPROACH DURING
THIS TIME FRAME. AS OF NOW, THERE DOES NOT APPEAR TO BE A LOT OF
MOISTURE RETURN FOR THIS COLD FRONT THEREFORE WE FAVORED A DRY
FORECAST. TEMPERATURES WERE VERY CLOSE TO HPC GUIDANCE.
&&
.AVIATION /05Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
06Z TAF WAS SLIGHTLY MORE OPTIMISTIC ABOUT FOG PROSPECTS TOWARD
MORNING, ALTHOUGH CAN NOT SAY WE ARE CONFIDENT IN EITHER DIRECTION.
AT KABE AND KRDG WE BELIEVE DEBRIS CLOUDINESS WILL GET IN THE WAY
OF DENSER FOG, ALTHOUGH A MVFR CIG IS FORECAST TO OCCUR (ALONG
WITH MVFR VSBY). ALONG THE I95 CORRIDOR AIRPORTS INCLUDING KPHL WE
BROUGHT VSBY RESTRICTIONS DOWN TO THE MVFR LEVEL. WE ARE WATCHING
GEOCAT IMAG WHICH IS NOW STARTING TO SPREAD SOME HIGHER CHCS OF IFR
CONDITIONS IN NJ.
AT KACY AND KMIV WE CONTINUED THE MENTION OF IFR CONDITIONS TOWARD
MORNING AS PER THE PREVIOUS STATEMENT.
THE FOG SHOULD BURN OFF BY 13Z OR 14Z AT THE TERMINALS AND THEN
VFR CONDITIONS ARE FORECAST TO OCCUR. THERE IS A LOW PROBABILITY
OF TSTMS OCCURRING, TOO LOW AND TOO LOW CONFIDENCE TO MENTION IN
ANY SPECIFIC TERMINALS WITH THIS PACKAGE. WINDS WILL START LIGHT
AND BECOME SOUTH TO SOUTHWEST. SPEEDS SHOULD BE LESS THAN 10 KT.
ANOTHER EVENING AND NIGHT IN THE SAME HUMID AIR MASS AND WE ARE
CONFIDENT OF MORE FOG BRINGING MVFR AND IFR CONDITIONS TO THE
TERMINALS AS IT PROGRESSES. WE STARTED MENTION OF MVFR CONDITIONS
AT THE OUTLYING TERMINALS AROUND MIDNIGHT.
OUTLOOK...
SATURDAY AND SUNDAY...PERIODS OF SUB-VFR CONDITIONS WITH SHOWERS
AND SOME THUNDERSTORMS. THE GREATEST COVERAGE LOOKS TO BE SATURDAY
AFTERNOON AND ESPECIALLY SATURDAY NIGHT. A WIND SHIFT TO THE NORTH
SHOULD TAKE PLACE SUNDAY WITH GUSTS POSSIBLY TO 20-25 KNOTS IN THE
AFTERNOON.
MONDAY AND TUESDAY...VFR. A GUSTY NORTHERLY WIND POSSIBLE,
ESPECIALLY MONDAY.
&&
.MARINE...
SCA QUANDRY FOR THE ATLC WATERS...LONG PERIOD SWELL BUT PERSISTENTLY
ARD 4 FT UNTIL IT INCREASES AGAIN LATER FRIDAY OR FRIDAY NIGHT.
DELAYED THE SCA FOR SEAS TIL FRI AFTN OR NIGHT IN THE CWF PRODUCT
RELEASE AROUND 840 PM. THE HAZ SEAS SCA WILL BE NEEDED AGAIN BUT
EXACTLY WHEN IS A LITTLE UNCERTAIN. GFS WW MODEL GUIDANCE DOES
INCREASE THE SWELLS AGAIN OVER THE WEEKEND...TRYING TO BEGIN THAT
PROCESS FRIDAY NIGHT.
SEAS AND WINDS ON DELAWARE BAY SHOULD BE BELOW SMALL CRAFT ADVISORY
CONDITIONS WITH THE HIGHEST SEAS ACROSS THE MOUTH OF THE BAY.
OUTLOOK...
DUE TO TROPICAL CYCLONE LESLIE, LONG PERIOD SWELLS WILL CONTINUE
THROUGH AT LEAST FRIDAY NIGHT. AS A STRENGTHENING LOW PRESSURE
SYSTEM TRACKS FROM THE OHIO VALLEY INTO SOUTHEASTERN CANADA SATURDAY
INTO SUNDAY, A SOUTHERLY FLOW WILL INCREASE ACROSS OUR AREA. THIS
SHOULD RESULT IN WINDS NEARING SMALL CRAFT ADVISORY LEVELS. BASED ON
THIS, WE WILL MAINTAIN THE ADVISORY FOR HAZARDOUS SEAS THROUGH 10Z
SATURDAY FOR THE OCEAN ZONES AS THIS WILL PROBABLY NEED TO BE
CHANGED TO A GENERIC ADVISORY FOR THE WEEKEND. SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO ACCOMPANY THE FRONT LATER SATURDAY
INTO SUNDAY, AND SOME STORMS COULD PRODUCE LOCALLY GUSTY WINDS.
THE BUILDING SWELLS WILL PROBABLY PEAK OVER THE WEEKEND THEN
GRADUALLY SUBSIDE AS THE FLOW TURNS NORTHERLY BEHIND A STRONG COLD
FRONT SUNDAY AND EARLY NEXT WEEK. THE LONG PERIOD SWELLS WILL LEAD
TO ROUGH CONDITIONS PARTICULARLY IN AND AROUND OUTLETS AND
JETTIES. HIGH PRESSURE THEN SETTLES IN FOR MONDAY AND TUESDAY WITH
A NORTHERLY WIND GRADUALLY SUBSIDING.
&&
.RIP CURRENTS...
HIGH RISK CANCELLED WITH THE NEW SRF ISSUANCE FOR TOMORROW...MDT
RISK. THE NEXT FCST SHIFT CAN INCREASE THIS RISK AGAIN IF THEIR
REVIEW SUGGESTS THAT CONDITIONS WILL WORSEN FROM WHAT IS LISTED IN
THE DAILY SUMMARY BELOW. DE BEACH PATROL INDICATED THAT IT WASNT
TOO BAD DOWN THERE THIS MORNING. AS STATED IN THE SRF...LOWERING
THE RISK FOR FORMATION OF RIP CURRENTS DOESNT MEAN THAT DONT
FORM...THEY CAN FORM ANYTIME AND ANY PLACE...ITS JUST THAT
CONDITIONS ARE NOT QUITE AS FAVORABLE FOR THEIR FORMATION.
THE COMBINATION OF CONTINUED ABOVE NORMAL SEA SURFACE TEMPS AND AN
INVITING 3 TO 4 FT 12 SECOND PERIOD SWELL CAN BE MISLEADING FOR
SAFETY. THIS IS A TIME WHEN SWIMMING CAN BE MOST DANGEROUS...
MISREADING THE POWER OF THE SURF AND ITS RETURN FLOWS TO THE SEA.
ITS SIMILAR TO THE DANGER OF...THE THUNDERSTORM...JUST A FEW
LIGHTNING STROKES AND RUMBLES IS NOT AS ALARMING TO SEEK SAFE
SHELTER AS A MASSIVE LIGHTNING OUTBREAK WITH CONSTANT THUNDER.
LONG PERIOD SWELLS FROM TROPICAL CYCLONE LESLIE REMAINING WELL OFF
THE EAST COAST WILL CONTINUE TO AFFECT OUR ATLANTIC COAST INTO EARLY
NEXT WEEK. THE BUILDING OF THE SWELLS WITHIN THE SURF ZONE WILL
CONTINUE TO RESULT IN A MODERATE TO HIGH RISK OF RIP CURRENTS FOR
THE NEXT SEVERAL DAYS. DEPENDING ON THE STRENGTH OF LESLIE AND HOW
HIGH THE SEAS GET, CONDITIONS MAY NEAR HIGH SURF ADVISORY CRITERIA
OVER THE WEEKEND INTO EARLY NEXT WEEK. ATTM...THE RISK OF THE HIGH
SURF ADVY CRITERIA IN OUR WATERS HAS DIMINISHED FROM 2 DAYS AGO
DUE TO THE SOMEWHAT FURTHER EAST TRACK OF LESLIE. WE MAY DROP THIS
IDEA FROM THE HWO FRIDAY MORNING PENDING ONE MORE GFS RUN AND
CHECK OF SURF HT FROM A LOCAL PROGRAM.
IN THE MEANTIME HOWEVER... WHAT WE THINK.
FIRST...THE HURRICANE VERSION OF THE WW MODEL IS RUNNING LOW...
ESPECIALLY ON THE DOMINANT PERIOD OF THE SWELL. THEREFORE WE AGAIN
DROP THIS FROM THE PROJECTIONS.
THE FOLLOWING DAILY PROJECTIONS ARE FROM THE 12Z/6 GFS WW3 DOMINANT
SWELL INFORMATION AT 44009 WITH A BLEND OF MMG AND MMENE1 FCST WINDS
AT 18Z THROUGH SUNDAY AND THEREAFTER THE ECMWF 2M WINDS. THE 18Z
VERSION IS ALMOST SPOT ON WITH THE 12Z PREDICTION.
LESLIES SWELLS WILL HAVE A RIP CURRENT FORMATION IMPACT THROUGH AT
LEAST NEXT TUESDAY.
FRIDAY....4 FT 13 SEC WIND 1208 6.0 MDT RISK SURF 5FT
SATURDAY..5 FT 13 SEC WIND 1920 8.5 HIGH RISK SURF 5FT
SUNDAY....5 FT 14 SEC WIND 3315 7.0 HIGH RISK SURF 4 FT
MONDAY....6 FT 15 SEC WIND 3415 8.0 HIGH RISK SURF 5 FT
TUESDAY...4 FT 13 SEC WIND 3415 7.0 HIGH RISK SURF 4 FT
WEDNESDAY AND THURSDAY 3-4 FT 12 SEC PERIOD WIND LESS THAN 10 KT
STILL PROJECTS A MARGINAL MDT RISK.
THE PROJECTIONS ABOVE MAY END UP BEING A CATEGORY TOO HIGH TUESDAY
THROUGH THURSDAY OF NEXT WEEK DEPENDENT ON THE STRENGTH AND TRACK
OF LESLIE.
AS IT STANDS NOW...A VERY GOOD CHANCE OF HIGH RISK DAYS ARE PROJECTED
FOR THIS SATURDAY AND MONDAY.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 2 PM THIS
AFTERNOON TO 6 AM EDT SATURDAY FOR ANZ450>455.
&&
SYNOPSIS...GORSE
NEAR TERM...DRAG/GIGI
SHORT TERM...DRAG/MIKETTA
LONG TERM...GORSE
AVIATION...DRAG/GORSE
MARINE...DRAG/GORSE/MIKETTA
RIP CURRENTS...Hazardous weather outlook, Sep 6, 7:32 PM EST, 7 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
832 PM EDT THU SEP 6 2012
NJZ001-007-PAZ054-055-060>062-080045-
SUSSEX-WARREN-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
832 PM EDT THU SEP 6 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.
.DAY ONE...TONIGHT.
A POSSIBLE STRONG THUNDERSTORM INTO THIS EVENING MAY PRODUCE
LOCALLY GUSTY WINDS, FREQUENT LIGHTNING AND HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ001>003-MDZ008-012-015-019-020-NJZ008>010-012-013-015>023-027-
PAZ067>071-080045-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-MERCER-
SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-CHESTER-MONTGOMERY-BUCKS-
DELAWARE-PHILADELPHIA-
832 PM EDT THU SEP 6 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...TONIGHT.
PATCHY DENSE FOG IS EXPECTED LATE TONIGHT AND EARLY FRIDAY MORNING
THAT MAY CAUSE BRIEF TRAVEL SLOW DOWNS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ004-NJZ014-024>026-080045-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
832 PM EDT THU SEP 6 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.
.DAY ONE...TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
LONG PERIOD SWELLS FROM DISTANT TROPICAL CYCLONE LESLIE WILL
CONTINUE TO AFFECT THE COAST INTO EARLY NEXT WEEK. AS A RESULT, A
MODERATE TO HIGH RISK OF RIP CURRENTS IS ANTICIPATED. THE CHANCES
THAT A HIGH SURF ADVISORY MAY BE NEEDED LATER THIS WEEKEND OR
MONDAY HAVE DECREASED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-450>455-080045-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
832 PM EDT THU SEP 6 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 6, 9:31 PM EST, 5 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1031 PM EDT THU SEP 6 2012
PAZ054-055-060>062-070430-
BERKS PA-CARBON PA-LEHIGH PA-MONROE PA-NORTHAMPTON PA-
1031 PM EDT THU SEP 6 2012
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF BERKS...CARBON...
LEHIGH...MONROE AND NORTHAMPTON COUNTIES...
AT 1020 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CURRENTLY SEVERE THUNDERSTORM 33 MILES WEST OF WILKES-BARRE...MOVING
SOUTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR TRESCKOW...BEAVER
MEADOWS AROUND 1145 PM...LANSFORD...SUMMIT HILL AROUND
MIDNIGHT...WANAMAKERS...NEW MAHONING AROUND 1215 AM...PALMERTON AND
TRACHSVILLE AROUND 1230 AM.
THIS STORM WILL CONTINUE TO BE MONITORED FOR POSSIBLE WARNINGS.
REGARDLESS VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
EVEN IF ITS NOT SEVERE, WIND GUSTS TO 40 MPH AND SMALL HAIL WOULD
BE LIKELY WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
THIS THUNDERSTORM IS PART OF A CLUSTER OF SHOWERS AND THUNDERSTORMS
MOVING THROUGH THE UPPER SUSQUEHANNA VALLEY MOVING TOWARD THE
REGION.
LAT...LON 4088 7552 4086 7550 4054 7602 4058 7606
4059 7602 4063 7601 4065 7599 4071 7581
4074 7577 4084 7592 4091 7600 4092 7599
4100 7576
TFGSpecial weather statement, Sep 7, 12:57 AM EST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
157 AM EDT FRI SEP 7 2012
PAZ060-061-070800-
BERKS PA-LEHIGH PA-
157 AM EDT FRI SEP 7 2012
...A STRONG THUNDERSTORM WILL AFFECT BERKS AND LEHIGH COUNTIES...
AT 152 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 37 MILES NORTHWEST OF READING...MOVING SOUTHEAST
AT 15 MPH. THE THUNDERSTORM WILL BE NEAR STRAUSSTOWN AROUND 300 AM...
WOMELSDORF AROUND 315 AM...HAMBURG...BERNVILLE AROUND 330 AM...
SHOEMAKERSVILLE AND CENTERPORT AROUND 345 AM.
WIND GUSTS TO 50 MPH AND SMALL HAIL UP TO PENNY SIZE ARE POSSIBLE
WITH THIS STORM. IF THIS STORM INTENSIFIES ANY FURTHER, IT MAY BECOME
NECESSARY TO ISSUE A SEVERE THUNDERSTORM WARNING FOR IT.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LAT...LON 4052 7635 4052 7624 4058 7606 4058 7602
4063 7601 4065 7599 4074 7576 4072 7563
4030 7614 4050 7640
TFGThunderstorm Wind, Berks
- When
- September 7, 2:44 AM EST
- Where
- Berks County, 0.6 mi NW of Wintersville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 40.426, -76.258
A severe thunderstorm knocked down large tree limbs and wires across Deck Road in Tulpehocken Township.
Thunderstorm Wind, Berks
- When
- September 7, 2:58 AM EST
- Where
- Berks County, 0.28 mi NNE of Womelsdorf
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 40.374, -76.178
A severe thunderstorm knocked down large tree limbs and also a large tree across North Water Street in Womelsdorf.
Hail, Berks
- When
- September 7, 3:17 AM EST
- Where
- Berks County, 0.03 mi WNW of Sinking Spg
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 40.330, -76.081
A thunderstorm dropped nickel size hail in Wernersville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Oklahoma, September 7, 20124 deaths · 1 injured · $756,000 · 2.75 in hail · 37 events
- Hail and Damaging Winds in Arkansas, September 7, 20123 injured · $3.3 million · 2.75 in hail · 51 events
- Hail and Lightning Strike in New Jersey, September 7, 20121 death · 1 in hail · 2 events
- Lightning Strike in Florida, September 7, 20121 death · 1 event
- Hail and Damaging Winds in Missouri, September 7, 2012$133,000 · 1 in hail · 49 events
- Flash Flooding and Heavy Rain in Arizona, September 7, 2012$550,000 · 7 events
- Hail and Damaging Winds in Indiana, September 7, 2012$221,000 · 61 kt wind · 16 events
- Hail and Damaging Winds in Illinois, September 7, 2012$158,000 · 1.75 in hail · 11 events
- Tornado and Hail in Ohio, September 7 to 8, 2012$123,000 · EF0 · 11 events
- Damaging Winds in Arkansas, September 7, 2012$71,000 · 70 kt wind · 21 events
- Hail and Damaging Winds in Illinois, September 7, 2012$60,000 · 1.25 in hail · 16 events
- Damaging Winds in Kansas, September 7, 2012$55,000 · 61 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 413379, 413380, 413381.